MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WOLVERINE¿ CORONARY CUTTING BALLOON® MONORAIL®; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC - GALWAY WOLVERINE¿ CORONARY CUTTING BALLOON® MONORAIL®; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number H74939401104000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a shaft break occurred.The target lesion was located in the superficial femoral artery.As the 10mmx4.00mm wolverine coronary cutting balloon monorail was being introduced, the device came apart with the inflation lumen section separating at the monorail section.The device was removed by pulling back the guide and the procedure completed with a different device no patient complications were reported and the patient's status is fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was received in two sections as the result of a break in the hypotube.A visual and tactile examination identified a complete break in the hypotube of the device.The break was located approximately 900mm distal of the strain relief.The hypotube was also noted to be kinked at several locations along its length.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the hypotube that may have contributed to the complaint incident.A visual and tactile examination identified that the shaft polymer extrusion was severely kinked along its entire length.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the shaft that may have contributed to the complaint incident.A visual examination identified that the balloon was subjected to positive pressure.It is not known when the device was subjected to positive pressure.An examination of the balloon identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination identified no damage to the tip, markerbands or blades of the device.All blades were present and fully bonded to the balloon material.No other issues were identified during the product analysis.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
WOLVERINE¿ CORONARY CUTTING BALLOON® MONORAIL®
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7664311
Report Number2134265-2018-05913
Device Sequence Number19464683
Product Code NWX
UDI-Device Identifier08714729888307
UDI-Public08714729888307
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P950020/S072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939401104000
Device Catalogue Number39401-10400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 06/12/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1